Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 1996, 3:38 AM EST for Madison County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 1996, 3:38 AM EST (08:38 UTC)
- Expired
- Jan 2, 1996, 4:15 AM EST
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Madison County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 020840 RRA SVRTLH FLC079-020915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST TUE JAN 2 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ... NORTHEASTERN MADISON COUNTY AT 335 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF THE CITY OF PINETTA MOVING NORTHEAST AT 25 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:00 AM EST, 38 minutes earlier.
Area forecast discussion, Jan 2, 3:00 AM EST, 38 minutes before
ALZ065>069-FLZ007>019-026>029-034-020945- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 AM EST TUE JAN 2 1996 MODELS GENLY IN GOOD AGRMT ON BASIC PTRN... HWVR STILL PREFER AVN/NGM OVR ETA FOR BETTER DPICTN OF SFC FEATURES. SFC LO CURNTLY IN NRN LA WL TRAK INTO NRN AL AS CDFRNT PUSHS THRU BY 18Z AT TLH. VIGRS DRY ADVCTN IN MID-UPR LVLS. MJR FORCING AND UPWD VVEL OCCRG NOW BUT CANT RULE OUT TSTRMS IN ASSOC OF FRNTL BNDRY LATR TDA. UPR SUPPRT IS QUITE IMPRSSV W/FA IN RER OF 120+ KT H3 JET. FWC TEMPS LOOK OK. AS YDA FWC GUIDNC UNDERPLAYS POP POTENTIAL. HV ADJSTD UPWD AS REQUIRED. 1 72/40/49 610 2 74/49/54 610 3 76/46/54 610 FXUS21KLCH0
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:41 PM EST | Severe Thunderstorm Warning | TAE | Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.